Top Cited Articles of All Time (2000 edition) by math

The 100 most highly cited papers of All Time (2000 edition) cited by papers in the math archive

Keep in mind that citation counts can never be exact, there is something like a 5% error in most of these numbers. Please do not fret about number 32 versus 33, as this is often not a statistically significant difference. More information about citations in INSPIRE can be found here.

Also note that the counts shown, and used in the rankings, are the counts as of 2018-01-08. Further, the counts shown by the ranking are only the cites satisfying the criteria for that list. Actual citation numbers in the database may change as corrections are made and papers are added, the links will take you to the updated numbers.

Annual and All-time 2000 editions

2000 reports for eprints

  1. 32 citations by math eprints up to the end of 2000
    Quantization of Lie Groups and Lie Algebras
    L.D. Faddeev, N.Yu. Reshetikhin, L.A. Takhtajan (Steklov Math. Inst., St. Petersburg). 1987. 16 pp.
    Published in Leningrad Math.J. 1 (1990) 193-225, Alg.Anal. 1 (1989) no.1, 178-206
    LOMI-E-14-87

  2. 29 citations by math eprints up to the end of 2000
  3. 23 citations by math eprints up to the end of 2000
  4. 23 citations by math eprints up to the end of 2000
  5. 23 citations by math eprints up to the end of 2000
  6. 22 citations by math eprints up to the end of 2000
    Gromov-Witten classes, quantum cohomology, and enumerative geometry
    M. Kontsevich, Yu. Manin (Bonn, Max Planck Inst., Math.). Mar 1, 1994. 42 pp.
    Published in Commun.Math.Phys. 164 (1994) 525-562, AMS/IP Stud.Adv.Math. 1 (1996) 607-653
    DOI: 10.1007/BF02101490
    e-Print: hep-th/9402147 | PDF

  7. 22 citations by math eprints up to the end of 2000
  8. 22 citations by math eprints up to the end of 2000
  9. 18 citations by math eprints up to the end of 2000
  10. 18 citations by math eprints up to the end of 2000
  11. 17 citations by math eprints up to the end of 2000
    Compact matrix pseudogroups
    S.L. Woronowicz (Warsaw U., Math. Dept.). 1987. 53 pp.
    Published in Commun.Math.Phys. 111 (1987) 613-665
    DOI: 10.1007/BF01219077

  12. 17 citations by math eprints up to the end of 2000
  13. 17 citations by math eprints up to the end of 2000
  14. 17 citations by math eprints up to the end of 2000
  15. 16 citations by math eprints up to the end of 2000
  16. 16 citations by math eprints up to the end of 2000
  17. 15 citations by math eprints up to the end of 2000
    Lie Superalgebras
    V.G. Kac (MIT, LNS). 1977. 89 pp.
    Published in Adv.Math. 26 (1977) 8-96
    DOI: 10.1016/0001-8708(77)90017-2

  18. 15 citations by math eprints up to the end of 2000
  19. 15 citations by math eprints up to the end of 2000
  20. 14 citations by math eprints up to the end of 2000
  21. 14 citations by math eprints up to the end of 2000
    The Selfduality equations on a Riemann surface
    Nigel J. Hitchin (Oxford U.). Sep 1986. 73 pp.
    Published in Proc.Lond.Math.Soc. 55 (1987) 59-131
    DOI: 10.1112/plms/s3-55.1.59

  22. 14 citations by math eprints up to the end of 2000
  23. 14 citations by math eprints up to the end of 2000
    Covariant Differential Calculus on the Quantum Hyperplane
    Julius Wess (Karlsruhe U.), Bruno Zumino (UC, Berkeley & CERN). Apr 1990. 21 pp.
    Published in Nucl.Phys.Proc.Suppl. 18B (1991) 302-312
    CERN-TH-5697/90, LAPP-TH-284/90
    DOI: 10.1016/0920-5632(91)90143-3
    Conference: C90-03-05

  24. 14 citations by math eprints up to the end of 2000
  25. 14 citations by math eprints up to the end of 2000
  26. 14 citations by math eprints up to the end of 2000
  27. 14 citations by math eprints up to the end of 2000
  28. 14 citations by math eprints up to the end of 2000
  29. 13 citations by math eprints up to the end of 2000
    The CPT theorem in two-dimensional theories of local observables
    H.J. Borchers (Gottingen U.). Feb 26, 1991. 22 pp.
    Published in Commun.Math.Phys. 143 (1992) 315-332
    GOET-TP-91-01
    DOI: 10.1007/BF02099011

  30. 13 citations by math eprints up to the end of 2000
  31. 13 citations by math eprints up to the end of 2000
  32. 13 citations by math eprints up to the end of 2000
  33. 12 citations by math eprints up to the end of 2000
  34. 12 citations by math eprints up to the end of 2000
  35. 12 citations by math eprints up to the end of 2000
    Duality in {Calabi-Yau} Moduli Space
    Brian R. Greene, M.R. Plesser (Harvard U.). Mar 5, 1990. 23 pp.
    Published in Nucl.Phys. B338 (1990) 15-37
    HUTP-89-A043A, HUTMP-89-B245
    DOI: 10.1016/0550-3213(90)90622-K

  36. 12 citations by math eprints up to the end of 2000
  37. 12 citations by math eprints up to the end of 2000
  38. 12 citations by math eprints up to the end of 2000
    Noncommutative differential geometry
    1986.
    Published in Inst.Hautes Etudes Sci.Publ.Math. 62 (1986) 257

  39. 12 citations by math eprints up to the end of 2000
  40. 12 citations by math eprints up to the end of 2000
  41. 12 citations by math eprints up to the end of 2000
  42. 12 citations by math eprints up to the end of 2000
  43. 11 citations by math eprints up to the end of 2000
  44. 11 citations by math eprints up to the end of 2000
  45. 11 citations by math eprints up to the end of 2000
  46. 10 citations by math eprints up to the end of 2000
    Strings on Orbifolds
    Lance J. Dixon, Jeffrey A. Harvey, C. Vafa, Edward Witten (Princeton U.). Jul 1985. 9 pp.
    Published in Nucl.Phys. B261 (1985) 678-686
    PRINT-85-0616 (PRINCETON)
    DOI: 10.1016/0550-3213(85)90593-0

  47. 10 citations by math eprints up to the end of 2000
  48. 10 citations by math eprints up to the end of 2000
    Operator algebras and conformal field theory
    Fabrizio Gabbiani, Jurg Frohlich (Zurich, ETH). Dec 7, 1992. 110 pp.
    Published in Commun.Math.Phys. 155 (1993) 569-640
    ETH-TH-92-30
    DOI: 10.1007/BF02096729

  49. 10 citations by math eprints up to the end of 2000
  50. 10 citations by math eprints up to the end of 2000
  51. 10 citations by math eprints up to the end of 2000
  52. 10 citations by math eprints up to the end of 2000
  53. 10 citations by math eprints up to the end of 2000
  54. 10 citations by math eprints up to the end of 2000
  55. 10 citations by math eprints up to the end of 2000
  56. 10 citations by math eprints up to the end of 2000
  57. 10 citations by math eprints up to the end of 2000
    On Foundation of the generalized Nambu mechanics (second version)
    Leon Takhtajan (SUNY, Stony Brook). Jan 1993. 30 pp.
    Published in Commun.Math.Phys. 160 (1994) 295-316
    PRINT-93-0108 (SUNY,STONY-BROOK)
    DOI: 10.1007/BF02103278
    e-Print: hep-th/9301111 | PDF

  58. 10 citations by math eprints up to the end of 2000
  59. 10 citations by math eprints up to the end of 2000
  60. 10 citations by math eprints up to the end of 2000
  61. 10 citations by math eprints up to the end of 2000
  62. 10 citations by math eprints up to the end of 2000
  63. 10 citations by math eprints up to the end of 2000
  64. 10 citations by math eprints up to the end of 2000
  65. 9 citations by math eprints up to the end of 2000
  66. 9 citations by math eprints up to the end of 2000
    On the Deformation of Rings and Algebras
    Murray Gerstenhaber. Nov 1963. 45 pp.
    Published in Annals Math. 79 (1963) 59-103
    DOI: 10.2307/1970484

  67. 9 citations by math eprints up to the end of 2000
  68. 9 citations by math eprints up to the end of 2000
  69. 9 citations by math eprints up to the end of 2000
  70. 9 citations by math eprints up to the end of 2000
    Hopf algebras and the quantum Yang-Baxter equation
    V.G. Drinfeld (Kharkov, Inst. Low Temp. Phys.). 1985. 5 pp.
    Published in Sov.Math.Dokl. 32 (1985) 254-258, Dokl.Akad.Nauk Ser.Fiz. 283 (1985) 1060-1064

  71. 9 citations by math eprints up to the end of 2000
  72. 9 citations by math eprints up to the end of 2000
  73. 9 citations by math eprints up to the end of 2000
  74. 9 citations by math eprints up to the end of 2000
  75. 9 citations by math eprints up to the end of 2000
  76. 9 citations by math eprints up to the end of 2000
  77. 9 citations by math eprints up to the end of 2000
  78. 9 citations by math eprints up to the end of 2000
  79. 8 citations by math eprints up to the end of 2000
    Quantized space-time
    Hartland S. Snyder (Northwestern U.). May 1946. 4 pp.
    Published in Phys.Rev. 71 (1947) 38-41
    DOI: 10.1103/PhysRev.71.38

  80. 8 citations by math eprints up to the end of 2000
  81. 8 citations by math eprints up to the end of 2000
    On quasifree states of car and bogoliubov automorphisms
    H. Araki (Kyoto U.). 1971. 58 pp.
    Published in Publ.Res.Inst.Math.Sci.Kyoto 6 (1971) 385-442
    DOI: 10.2977/prims/1195193913

  82. 8 citations by math eprints up to the end of 2000
  83. 8 citations by math eprints up to the end of 2000
    The Yang-Mills equations over Riemann surfaces
    M.F. Atiyah (Oxford U.), R. Bott (Harvard U.). 1982. 93 pp.
    Published in Phil.Trans.Roy.Soc.Lond. A308 (1982) 523-615

  84. 8 citations by math eprints up to the end of 2000
    On the Construction of Monopoles
    Nigel J. Hitchin (Oxford U.). 1983. 46 pp.
    Published in Commun.Math.Phys. 89 (1983) 145-190
    DOI: 10.1007/BF01211826

  85. 8 citations by math eprints up to the end of 2000
    Quantum Spheres
    P. Podles (Warsaw, CFT). 1987. 10 pp.
    Published in Lett.Math.Phys. 14 (1987) 193-202
    DOI: 10.1007/BF00416848

  86. 8 citations by math eprints up to the end of 2000
  87. 8 citations by math eprints up to the end of 2000
  88. 8 citations by math eprints up to the end of 2000
    Topological quantum field theories
    M. Atiyah. 1989. 12 pp.
    Published in Inst.Hautes Etudes Sci.Publ.Math. 68 (1989) 175-186
    DOI: 10.1007/BF02698547

  89. 8 citations by math eprints up to the end of 2000
  90. 8 citations by math eprints up to the end of 2000
  91. 8 citations by math eprints up to the end of 2000
  92. 8 citations by math eprints up to the end of 2000
  93. 8 citations by math eprints up to the end of 2000
  94. 8 citations by math eprints up to the end of 2000
  95. 8 citations by math eprints up to the end of 2000
  96. 7 citations by math eprints up to the end of 2000
  97. 7 citations by math eprints up to the end of 2000
  98. 7 citations by math eprints up to the end of 2000
    Nonabelian Bosonization in Two-Dimensions
    Edward Witten (Princeton U.). Oct 1983. 30 pp.
    Published in Commun.Math.Phys. 92 (1984) 455-472
    PRINT-83-0934 (PRINCETON)
    DOI: 10.1007/BF01215276

  99. 7 citations by math eprints up to the end of 2000
  100. 7 citations by math eprints up to the end of 2000